# SDR CA050201001

- Difficulty date: January 26, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Engine: Pwa JT15D1A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS FOUND TO HAVE SUSTAINED A MAJOR INTERNAL FAILURE WITH EXTENSIVE DAMAGE TO THE IMPELLER AND THE ENTIRE TURBINE SECTION OF THE ENGINE.  EVIDENCE OF A FAILED NR 2 BEARING, AN HP VANE ASSEMBLY WITH EXTENSIVE BURNING AND LOSS OF MATERIAL, AN HP TURBINE WITH FRACTURED AIRFOILS, AND AN LP TURBINE MISSING ALL OF THE FIRST STAGE ROTOR BLADES, THE PRIMARY FAILURE IS NOT IMMEDIATELY OBVIOUS AND THE POSSIBILITY OF COINCIDENTAL FAILURES EXISTS.  THE ENGINE WILL BE CANNABALIZED TO SALVAGE ANY UNDAMAGED COMPONENTS FOR POSSIBLE RE-SALE.  ALL ENGINE BEARINGS WILL BE SCRAPPED REGARDLESS OF CONDITION DUE TO THE AMOUNT OF METAL CONTAMINATION AND CONDITION OF THE ENGINE.
